Alert archive / Tennessee / Red Flag Warnings in 2025
Red Flag Warning 4, NWS Morristown, TN
NWS Morristown, TN issued this red flag warning at Mar 18, 2025, 2:46 PM EDT for 9 counties in Tennessee. It took effect at Mar 19, 2025, 12:00 PM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2025, 2:46 PM EDT (18:46 UTC)
- In effect from
- Mar 19, 2025, 12:00 PM EDT
- Expired
- Mar 19, 2025, 11:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 37 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2535 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this red flag warning went out at Mar 18, 1:18 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 18, 1:18 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Morristown TN 118 PM EDT Tue Mar 18 2025 ...New AVIATION... .UPDATE... Issued at 954 AM EDT Tue Mar 18 2025 No notable changes for the morning update. Forecast seems to be on track and the weather is tranquil. RH is expected to be quite low today however, but winds should be fairly light. Coupled with lingering moisture from recent rains and I think the need for any Fire Danger Statement is still on the low side. However, tomorrow remains a concern so we'll need to look at whether any fire weather headlines are needed for tomorrow with the forecast package later this afternoon. && .SHORT TERM... (Today and tonight) Issued at 314 AM EDT Tue Mar 18 2025 Key Messages: 1. Low relative humidity in the teens and 20s will be the mail concern for this afternoon. 2. Mild afternoon today with highs 5 to 10 degrees above normal. Discussion: Surface and upper ridging will remain across the Tennessee valley and southern Appalachians today and tonight. Very dry vertical profile with PWs below 0.5 inch. Due to good daytime mixing the dry air aloft will produce very dry dewpoints in the teens to 20s with minimum relative humidity in the teens and 20s. Southwest winds will increase to 5 to 10 mph in the afternoon. Enhanced fire danger will be a concern. For tonight, increase high and mid level clouds expected otherwise continued dry conditions. Sharp contrast in low temperatures between the sheltered valleys and ridge tops. && .LONG TERM... (Wednesday through Monday) Issued at 314 AM EDT Tue Mar 18 2025 Key Messages: 1. Well above normal temperatures to start, with much cooler temperatures Thursday and Friday morning. Warm conditions return for the weekend. 2. Fire danger conditions will increase Wednesday afternoon with gusty winds and low afternoon relative humidities. 3. Strong gusty winds between 40-55mph for the Tennessee mountains and foothills Wednesday night. 4. Rain and potentially a few rumbles of thunder will return Wednesday night into Thursday. Light mountain snow across higher elevations behind the system Thursday night. Discussion: For Wednesday, an upper trough and associated surface low pressure system will be tracking through the mid-Mississippi River Valley and towards the Great Lakes region. Sly to SSWly H85 flow will increase to ~50kts well ahead of an approaching cold front. As afternoon mixing begins to occur relative humidities are expected to fall into the 20s across much of the region, with portions of northeast Tennessee and southwest Virginia potentially falling into the teens. Increased fire danger threat remains when adding wind gusts between 20-35mph into the equation. A Red Flag Warning may very well be needed but some uncertainties still remain as the area of lowest RH and strongest wind gusts do not completely align. We may also have high level cirrus aloft to help limit how effectively we mix out. As the strong H85 flow continues to shift eastward Wednesday afternoon, a period of strong and gusty winds will be expected across the east Tennessee mountains and adjacent foothills. Gusts up 45mph will be most common but prone locations from Sevier Co. to Cocke Co. mountain zones could see isolated gusts up to 60mph. The aforementioned cold front will traverse the region overnight into early Thursday morning with a return of precipitation chances. A few rumbles of thunder are possible along the Cumberland Plateau but in general mostly light to moderate rain is expected during this time. With a lack of instability isolated severe threat remains to our west, though the moderate showers may help translate some of that enhanced flow aloft to the surface and bring a brief period of gusty winds between 30-40mph with them. Warp around moisture in northwest flow will bring some light snow showers to the East Tennessee mountains Late Thursday but shallow moisture depth and warm temperatures ahead of the system will limit accumulations. Portions of NE TN valley into SW VA may see a few flakes fall at times but accumulation is not expected. Shortwave ridging will lead to a warming trend with dry conditions Friday and for the most part the weekend is will remain dry. A weak impulse will promote a very small chance of light precipitation early Saturday but no significant impacts are expected. A more dynamic shortwave and associated front will bring the chance for showers and storms Sunday night into Monday. && .AVIATION... (18Z TAFS) Issued at 114 PM EDT Tue Mar 18 2025 VFR categories will continue through the 18z TAF period. Main aviation concern is going to be the developing gusty winds at KTYS and KCHA. Deep mixing and a strong wind field aloft should promote gusts of 25kt or more by the 18z time frame, and even higher after that point. It will likely be a fairly quick transition between light and variable winds, and gusts above 20kt tomorrow. Further north, gusts hold off until later tomorrow afternoon. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 73 46 77 44 / 0 0 0 90 Knoxville McGhee Tyson Airport, TN 71 44 77 44 / 0 0 0 90 Oak Ridge, TN 70 45 74 43 / 0 0 0 90 Tri Cities Airport, TN 69 39 77 44 / 0 0 0 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SHORT TERM...CD AVIATION...CD
Hazardous weather outlook, Mar 18, 3:54 AM EDT, 10 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 354 AM EDT Tue Mar 18 2025 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-190800- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 354 AM EDT Tue Mar 18 2025 /254 AM CDT Tue Mar 18 2025/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight Low relative humidity this afternoon may pose a heightened wildfire risk. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Low relative humidity and gusty winds may pose a heightened wildfire risk Wednesday afternoon. Gusty winds between 40 to 55 mph are expected in the East Tennessee mountains and adjacent foothills Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 2:00 PM EDT | Wind Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 18 more | 42 hr |
Nearby
Red Flag Warnings in Tennessee, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.